MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR MRIPROBE TROCAR10G; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR MRIPROBE TROCAR10G; BIOPSY INSTRUMENT
Model Number ECPMR0110G
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during a biopsy procedure, the device allegedly had foreign material on sample cup.It was further reported that the foreign material was removed and the needle was used.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot number was not provided; however, the manufacturing process was reviewed.Based on the results of the manufacturing review, it was concluded that contamination on the complaint products could be related to the nature of parts and manufacturing process of probe products.The products have been 100% inspected to remove contamination however, additional operator training was conducted to ensure awareness and focusing on the product contamination in their operations.Investigation summary: the physical device was not returned for evaluation.One biohazard bag was received with an unknown substance/material.The material was inspected via microscopic imaging and appeared to be amber in color with a jelly like consistency, containing fibers within along with what appears to be blue flecks.The material was further inspected via ftir/sem analysis.The analysis concluded the returned material composition was consistent with pe (polyethylene, pet (polyethylene terephthalate), silicone, dispersant (such as drewsperse s-825), and 300 series stainless (such as 304 stainless) with some aluminum (ai) detected which may be the result of metal transfer as the material is not consistent with stainless.Although the ftir/sem analysis concluded material composition consistent with materials used in the build of this device, neither the physical device nor a photo identifying the alleged foreign material were provided; therefore the investigation is inconclusive.The returned material could potentially be a result of handling and usage by the end user or related to the nature of parts and manufacturing process of probe products.Based on the provided information, the foreign material like fuzz was found and removed from the device and unknown if the foreign material was potentially contaminated with any other materials prior to evaluation.A definitive root cause for the reported issue could not be determined.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during preparation for a biopsy procedure, foreign material like fuzz was allegedly found on sample cup.It was further reported that the foreign material was removed and the needle was used.There was no reported patient injury.

Brand Name
ENCOR MRIPROBE TROCAR10G
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12357440
Report Number2020394-2021-01494
Device Sequence Number3936796
Product Code KNW
UDI-Device Identifier00801741086304
UDI-Public(01)00801741086304
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECPMR0110G
Device Catalogue NumberECPMR0110G
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer03/11/2022
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1